|« Type AB seeking Encyclopedia-recommended supps||Finding Type A Foods in South Africa »|
I am type A. I have been eating for my type for a year now. Here is the problem..... I have been taking a diet pill ( I know I know ) and it contains MaHuang and Ephedrine. I want to get off of it now. I am just afraid I will gain weight back. What do I do? I do Yoga every day. I weight lift 3 day's a week and I will be hungry all of the time if I go off of this stimulant. Am I damaging myself even more by continuing to use it? Sarah
Hi, Sarah ~
The risk of stroke, heart attack, seizure, and numerous lesser ailments from ephedrine and the herb Ma Huang, let alone the several instances of death which have been associated with them, makes me hope you’ll read this page, stand up, grab that bottle and toss it in the trash!! :-) I can imagine all the work you've put into being healthy, and you probably do know all this already, but sometimes it helps to hear it again. ;->
Something I know from my life in a law firm: the number of lawsuits arising out of the life-threatening side-effects of these drugs is so huge, there are whole firms who do nothing except sue over Ma Huang! Believe me, lawyers wouldn’t bother with this kind of practice if they didn’t have plenty of clients (chemically injured people) knocking at the door. However: because of the widespread knowledge that these substances are hazardous, and yard-long package inserts which make the matter clearer than ever, plaintiffs will have a progressively more difficult time proving that they were victims rather than adults making the fully-advised choice to use it for potential benefits despite the risks. So as time goes on, your risk of health problems increases and your potential success in court diminishes. It’s just great in so many ways, eh?
Here’s something else to ponder: the heightened sense of anxiety you’re feeling over gaining back the weight is yet another side-effect of the drug. Does anyone but me think this is brilliant? It’s like the drug creates in its users the fear of quitting it. Wow! Don’t we all wish we marketed a product like that?? (JUST KIDDING!)
OK, so that’s the bad news. Here’s the good: I can’t count how many people lost weight one way and another, and gained it back, and lost it again, and gained it back, yet when they started using their blood type diet they came to a healthy weight and didn’t yo-yo anymore. I think I gained and lost half a ton in total before I started this diet in 1997 (when I was TOO thin). Guess what? 1998, 1999, 2000, 2001, 2002… here I am, still at the weight I established a couple of months after starting the diet. Sure, my body mass fluctuates a bit with my exercise schedule and the seasons, but that amounts to maybe a 3-pound variance. The blood type plans are spectacular in their ability to bring you to a balance and support you there.
You’re solidly on the A plan, and you can trust that it will carry you through. You may or may not feel hungrier than usual, but don't be afraid to fill up with salads, steamed vegetables, fruit, beans, anything that's on your OK list. Have some coffee or green tea in the morning if you wake feeling groggy. Surprising tip: a big glass of water can make fatigue vanish (since it's so often related to dehydration). Try it! I would expect a short readjustment period while your body gets rid of the toxins and you get used to living without the stimulants... but it will pass quickly, and you’ll then have the chance to enjoy the benefits of all your efforts to be healthy ~~ and you’ll feel so much calmer and happier once the drugs are gone, to start with.
Best of luck! You can do this, and the sooner you do, the easier it will be. Thank you for writing, Sarah, and please keep in touch!